Alert archive / Missouri / Heat Advisories in 2017

Heat Advisory 1, NWS St. Louis, MO

June 17, 2017Boone County, Cole County, Moniteau County, Missouri

NWS St. Louis, MO issued this heat advisory at Jun 17, 2017, 2:54 AM CDT for Boone County, Cole County, Moniteau County, Missouri. It took effect at Jun 17, 2017, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2017, 2:54 AM CDT (07:54 UTC)
In effect from
Jun 17, 2017, 1:00 PM CDT
Expired
Jun 17, 2017, 3:52 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO

Counties Boone County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3060 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS73 KLSX 170754
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
254 AM CDT Sat Jun 17 2017

MOZ041-047-048-172130-
/O.NEW.KLSX.HT.Y.0001.170617T1800Z-170618T0000Z/
Boone MO-Cole MO-Moniteau MO-
Including the cities of Columbia and Jefferson City
254 AM CDT Sat Jun 17 2017

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

The National Weather Service in Saint Louis has issued a Heat
Advisory, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening.

* TIMING...Dangerous heat index values are expected this
  afternoon.

* HEAT INDEX VALUES...Up to 105 due to temperatures in the lower 
  90s, and dewpoints in the lower 70s.

* IMPACTS...The combination of hot temperatures and high 
  humidity will likely lead to an increased risk of heat- 
  related stress and illness. The very young, the elderly, those 
  without air conditioning, and those participating in strenuous 
  outdoor activities will be the most susceptible. Also, car 
  interiors can reach lethal temperatures in a matter of 
  minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures and high
humidity will occur. This combination will create a situation in
which heat-related illnesses are possible, especially for those
living in un-air conditioned homes or apartments. People in the
Advisory area are advised to avoid poorly ventilated areas and
prolonged work in the sun. Also, keep plenty of liquids on hand
and try to stay in an air conditioned environment.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to the early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency, call 9-1-1 immediately.

Look before you lock! Young children and pets should never be 
left unattended in vehicles under any circumstances. This is 
especially true during warm or hot weather when car interiors can 
reach lethal temperatures in a matter of minutes.

&&

$$

Britt
1 follow-up statement
580 
WWUS73 KLSX 172052
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
352 PM CDT Sat Jun 17 2017

MOZ041-047-048-172200-
/O.CAN.KLSX.HT.Y.0001.000000T0000Z-170618T0000Z/
Boone MO-Cole MO-Moniteau MO-
Including the cities of Columbia and Jefferson City
352 PM CDT Sat Jun 17 2017

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Saint Louis has cancelled the
Heat Advisory.

$$

Tilly

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:50 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 17, 12:50 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1250 AM CDT Sat Jun 17 2017

.UPDATE...
Issued at 1000 PM CDT Fri Jun 16 2017

Complex of severe thunderstorms now over northwest Missouri will
continue to move southeast tonight. Expect this complex to
gradually lose intensity as the instability and shear is weaker
over eastern Missouri. With this said, there will still be the
possibility of a few severe thunderstorms capable of producing
primarily damaging winds across northeast and central Missouri
through 09Z. This shows up well on recent runs of the CAMS. Line
of showers and thunderstorms will gradually weaken toward morning
as it continues to progress southeast across Illinois and
southeast Missouri.  Otherwise temperature trends still look good
outside of thunderstorms.

Britt

&&

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 342 PM CDT Fri Jun 16 2017

Ongoing convection shud dissipate with sunset. Main focus for
tonight will be an MCS expecting to develop across wrn IA into ern
NEB that is expected to move sewd into central MO late tonight.
This MCS shud weaken thru Sat morning as it moves swd out of the
CWA. Timing is still uncertain, however, latest thoughts are that
the MCS shud enter the nwrn portions of the CWA shortly after
Midnight and primarily impact the wrn third to half of the CWA
overnight.

This MCS activity generates some questions regarding temps with a
modified airmass, as well as dewpoints as dewpoints will likely
pool along any outflow boundary. Have therefore made only slight
modifications to the prev temps and held off issuing any headlines
due to heat. That said, expect Heat Index values between 100 and
105 degrees Sat afternoon for portions of central MO. This area is
most likely to see convection overnight and therefore wud
expected heating to be at least delayed, but shud also be somewhat
suppressed. However, if clouds clear out quickly enuf, this may
lead to even higher dewpoints.

With these higher dewpoints in place Sat afternoon, mdls suggest
CAPE values in excess of 5000 J/kg across wrn and nrn portions of
the CWA. Appears two areas of storms are possible late Sat
afternoon, one across central MO and another further north along
the cdfnt. Either of these has the potential to produce severe
storms.

Tilly

.LONG TERM...  (Saturday Night through Next Friday)
Issued at 342 PM CDT Fri Jun 16 2017

The cold front and associated trough responsible for the morning
MCS will slowly move eastward into north central and central
Missouri. The front will encounter an environment of forecast CAPE
values in the range of 4500 J/kg, mid level lapse rates of 7C/KM.
The forecast bulk shear in the range initially of up to 50 knots
by mid evening increases to over 70 knots through the late night
hours. This will likely lead to another MCS which will primarily
be a damaging wind threat with some hail also possible.

The cold front will likely clear the area by mid morning on
Sunday with high pressure building in from the great plains. The
entire area will see cool and drier air with temperatures just
below climatological norms. This will be short lived as high
pressure will slowly push east to the Ohio Valley by Wednesday
evening. The flow will turn to the south by early Tuesday
allowing warm moist air to return to the area. A storm system in
the great plains will begin to push east Wednesday afternoon.
This will likely set the stage for another MCS to impact the area
toward the end of next week.

Kelly

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1241 AM CDT Sat Jun 17 2017

Line of showers and thunderstorms will move southeast over the
next 6 hours, affecting all of the terminals. Main impact will to
bring MVFR/possible IFR ceilings and visibilities. There may be
locally strong to severe wind gusts. Then dry and VFR conditions
are expected 12-24Z. Then additional storms are expected after 00Z
Saturday night with the potential for a few strong wind gusts and
additional MVFR/possible IFR ceilings and visibilities.

SPECIFICS FOR KSTL: Line of showers and thunderstorms will reach
the terminal around 09Z. Main impact will to bring MVFR/possible
IFR ceilings and visibilities.  Then dry and VFR conditions are
expected 12-24Z. Then additional storms are expected after 03Z
Saturday night with the potential for a few strong wind gusts and
additional MVFR/possible IFR ceilings and visibilities.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 4:06 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
406 PM CDT Fri Jun 16 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
406 PM CDT Fri Jun 16 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Severe thunderstorms are possible late tonight into the overnight
hours for parts of central and northeast Missouri. The primary
threats are large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Severe thunderstorms are possible from late Saturday afternoon
into Saturday night. The primary threat is damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight.

Kanofsky

In the hours before

Local storm report, Jun 16, 9:57 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     7 N GREENVILLE          38.99N  89.40W
06/16/2017                   BOND               IL   BROADCAST MEDIA

            A FEW LARGE TREE LIMBS BLOWN DOWN AND THE SIDE OF A
            METAL SHED BLOWN OUTWARD.

&&

EVENT NUMBER LSX1700494

CARNEY
Special weather statement, Jun 17, 12:23 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service St Louis MO
1223 AM CDT SAT JUN 17 2017

MOZ018-019-170615-
Knox MO-Lewis MO-
1223 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX AND LEWIS COUNTIES
UNTIL 115 AM CDT...

At 1222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving east at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Canton, La Belle, Lewistown, Ewing, Knox City, Maywood, Plevna,
Colony, Steffenville, Monticello and Newark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Missouri.

LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
      4024 9151 4020 9150 4018 9151 4012 9151
      3995 9152 3996 9215 4030 9214
TIME...MOT...LOC 0522Z 249DEG 28KT 4019 9199

GKS
Special weather statement, Jun 17, 1:09 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service St Louis MO
109 AM CDT SAT JUN 17 2017

MOZ041-042-047-048-050-170700-
Moniteau MO-Audrain MO-Cole MO-Boone MO-Callaway MO-
109 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR COLE...BOONE...WESTERN AUDRAIN...
WESTERN CALLAWAY AND MONITEAU COUNTIES UNTIL 200 AM CDT...

At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark to near Midway to 6 miles south of
Sedalia. Movement was southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Columbia Regional Airport, Wardsville,
Hallsville, St. Martins, Auxvasse, Sturgeon, Russellville, New
Bloomfield, Jamestown, Lake Mykee Town and Clarksburg.

This includes Interstate 70 in Missouri between exits 115 and 148.

This also includes  Rock Bridge State Park, Finger Lakes State Park,
Jewell Cemetery Historic Site, and Jefferson Landing Historic Site.

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and northeastern Missouri.

LAT...LON 3867 9283 3867 9261 3891 9249 3897 9256
      3900 9255 3923 9242 3924 9230 3934 9230
      3934 9173 3869 9202 3847 9213 3848 9215
      3847 9217 3843 9215 3833 9220 3832 9226
      3836 9241 3843 9241 3843 9262 3859 9283
TIME...MOT...LOC 0608Z 300DEG 24KT 3937 9233 3893 9249 3861 9320

GKS
Special weather statement, Jun 17, 1:29 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
129 AM CDT SAT JUN 17 2017

ILZ095-MOZ018-019-026-027-034-035-042-170715-
Adams IL-Marion MO-Audrain MO-Monroe MO-Ralls MO-Knox MO-Lewis MO-
Shelby MO-
129 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...SOUTHEASTERN
KNOX...RALLS...NORTHERN AUDRAIN...MARION...EASTERN SHELBY...LEWIS AND
MONROE COUNTIES UNTIL 215 AM CDT...

At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Lewistown to near Shelbina
to 6 miles northeast of Centralia. Movement was east at 25 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Canton, Shelbina, Paris,
Santa Fe, Warren, Mendon, La Grange, Perry, La Belle, Shelbyville,
Lewistown, Laddonia, Center, Ewing, Farber and Rensselaer.

This includes Interstate 172 between exits 10 and 19.

This also includes  Wakonda State Park, Union Covered Bridge Historic
Site, and Mark Twain Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and northeastern Missouri.

LAT...LON 4019 9115 3976 9134 3975 9137 3972 9136
      3920 9155 3925 9217 3968 9217 4020 9188
TIME...MOT...LOC 0629Z 271DEG 23KT 4013 9168 3967 9199 3929 9204

GKS
Special weather statement, Jun 17, 1:57 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service St Louis MO
157 AM CDT SAT JUN 17 2017

MOZ034>036-042-048>052-059-060-062-072-170745-
Gasconade MO-Monroe MO-Cole MO-Ralls MO-Lincoln MO-Warren MO-
Callaway MO-Montgomery MO-Pike MO-Audrain MO-Franklin MO-Osage MO-
Crawford MO-
157 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY IN
EAST CENTRAL MISSOURI...SOUTHWESTERN RALLS COUNTY IN NORTHEASTERN
MISSOURI...WESTERN LINCOLN AND MONTGOMERY COUNTIES IN EAST CENTRAL
MISSOURI...CALLAWAY COUNTY IN CENTRAL MISSOURI...SOUTHWESTERN PIKE
COUNTY IN NORTHEASTERN MISSOURI...SOUTHEASTERN COLE AND AUDRAIN
COUNTIES IN CENTRAL MISSOURI...WESTERN FRANKLIN COUNTY IN EAST
CENTRAL MISSOURI...SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN
MISSOURI...OSAGE COUNTY IN CENTRAL MISSOURI...CENTRAL WARREN AND
GASCONADE COUNTIES IN EAST CENTRAL MISSOURI UNTIL 245 AM CDT...

At 156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farber to Freeburg. Movement was east at
25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Jefferson City, Fulton, Mexico, Warrenton, Bowling Green, Vandalia,
Louisiana, Cuba, Holts Summit, Montgomery City, Owensville, Hermann,
New Haven, Bourbon, Linn, Wellsville, Santa Fe, Belle, Wardsville and
Gerald.

This includes the following highways...
 Interstate 44 in Missouri between exits 203 and 218.
 Interstate 70 in Missouri between exits 144 and 193.

This also includes  Deutschheim Historic Site, Clarks Hill/Norton
Historic Site, and Graham Cave State Park.

A severe thunderstorm watch remains in effect until 500 AM CDT for
central, northeastern and east central Missouri.

LAT...LON 3942 9182 3943 9102 3801 9125 3802 9153
      3815 9153 3815 9164 3829 9165 3829 9219
      3834 9220 3833 9227
TIME...MOT...LOC 0656Z 256DEG 22KT 3925 9155 3831 9193

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:23 AM CDTSpecial Weather StatementLSXLewis52 min
Jun 17, 1:09 AM CDTSpecial Weather StatementLSXAudrain, Boone, Cole, Moniteau51 min
Jun 17, 1:29 AM CDTSpecial Weather StatementLSXLewis, Marion, Monroe, Ralls, Shelby46 min
Jun 17, 1:57 AM CDTSpecial Weather StatementLSXAudrain, Callaway, Gasconade, Montgomery, Osage, Pike and 1 more48 min

Nearby

Heat Advisories in Missouri, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.